Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


"Pain Control/Long Term"
Oct 15, 2004

I have been on a regular regiment of pain medication for a number of years now and I am concerned about what these drugs do to the body. I am on oxycodone(5mg/325,1-every 2-3hrs), and neurontin(400mg, 1 every 2-3hrs). I am not on any HIV meds yet, my cd-4/under 100), viral/700,000 I am on acyclovir(prevent shingles) other than that I am on mostly pain meds and my concern is the long term side effects? It took a lot of tries to find meds(pain meds) that worked(allergic reactions, etc.) This combination "oxy/neur" works for the pain but, I have started thinking about how many years I have been on them and I was curious. Am I over thinking this? Concerned in N.Y.

Response from Dr. Henry

I have had numerous patients on long-term oxycodone and Neurontin without obvious problems. The oxycodone is addictive but in the face of pain that is usually an easy decision to continue the meds. Your HIV situation sounds like it needs attention-have you seen an HIV specialist to discuss treatment options? Most of the HIVs are OK to take with your pain meds. KH



Previous
Hormone Blockers To Fight Lypodystropy
Next
Timing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement